1. Sleep short periods,
2. Lucid dreams,
3. Increased heart rate,
4. Muscle twitching,
5. Seeing random spots,
6. Sensitive to light and sound,
7. Sensitive skin,
8. Brain Zaps/Spells,
9. EHS Exploding Head syndrome – random occurrences twice a week – sounds like a tree branch snapping in my head.
10. No sex drive
Geodon twice daily
Methylprednisolone today is last day for muscle spams treatment
Is this normal? How can I get off of Geodon - is just stopping OK?
What is your dose of Geodon? Normally you would have to weene of it since it was originally an anti sezure medication but it depends on your dosage. I took Geodon for a while and I had some of the similar symptoms that you are talking about, especially the muscle spasms. Those were horrible. Plus I was always finding it hard to function for hours after taking it.
I HATED Geodon. Luckily for me it made me vomit. I had multiple symptoms. Not knowing why you are on it, I can't say if its OK to stop cold turkey. The withdrawals are not as severe. I don't see why you can't take something more effective like seroquel. But it all depends on what it is being used for. Keep us posted
Like you said, I had some of the same symptoms prior to it, just not as intense. I had a massive muscle spasm in my shoulder for 7 years; diagnosed as a previous injury medicated with Naproxen and Vicodin for 7 years. I kicked the vicodin about 8 months ago. No musle spams, no pain. A week ago, the spasm came back and I had the usual headache but it grew into a dibilitating migrane (migraine). I speech was getting screwy; so I went to the ER. The ER doc took care of it with a massive dose of anti-inflamatory and muscle relaxer in my buttocks. But, then put me on the steroids for a week. This has really intensified everything.........
A switch flips and I get in a fit of rage; but I hide it. I try to hide it. I dont act out anything I think because I am sensitive to the consequences; like hurting myself. It is all outward rage; not inward. I bottle it up and warn my wife when its coming. She referrees the kids away and dive into an obsessive behavior for a while until it passes. It lasts for hours. Sleep seems to reset everything and I feel normal for a few hours; then the things start up.
How long have you been on that dose? If it is only a short time than I would believe that it would be fine to go down to one but if it is any time over a month I would see if your medical doctor could take you to 20mg twice a day and so on. I never noticed that Geodon had any affect on calming my rages and actually there are not a whole lot of studies if any that Geodon is affective in stablizing moods. Hence that is why the Veterans Dept wouldn't cover it and eventually switched my to a different stablizer. Carbamezapine(I think I spelt this wrong). Although I haven't heard of side affects when getting off Geodon it is always good to contact a medical proffessional about it so that you can tell them if you experience any negative mood swings and get help accordingly. As I said that isn't a whole lot of studies on this medication. So basically you are like a medical lab rat.
I'll ask my doctor today at my appointment. I think I want to go it 'chemical free'. Been a while since I've been chemical free. I see my doctor regularly (2 weeks) and I just started therapy with a very nice psychologist to find out whats going on. Both of them think I have the newest milder version of Bi-Polar; not manic. I think everyone is a little. I call it the human experience. I will ask about the adivan or such products.
I've been on the 40mg dosage for about 2 weeks. I'm not sure it has even started working yet. I am not using VA for this; I gave up on them. They are why I was on vicodin forever with the misdiagnosed muscle spasm. In '94, I had my neck broken in Honduras. It was a mess. They didn't know it was broken for 3 months. Jefferson fracture of C-1. Not a common thing. For years, I've been told that I will always be in pain and have headaches due to an imbalance of the skull setting on the spine causing muscles wanting to correct the alignment which do so by spasming/pinching nerves. Come to find out the muscle spam was never treated and went on killing me for 7 years.
I was also taking lorazepam to help calm my rages, but I was way too sleepy during the day. I would loose my job staying on that stuff.
Thanks for keeping this going. I appreciate your help very much. Knowledge is power but experience is winning before you even play.
Yep, the VA usually does that. I am gave up with them but recently went back for one more chance. They seem to use Tegretol for moodswings as they don't cover Geodon. Which is wierd because that is what I recieved while in the military.
im writing from brasil. Right now im in bed having the exact same symptoms, exept for the spots and sex drive. This symptoms started when i stopped takin zoloft, witch i took for 2,5 years. For now the only two things that i can say to you are (1) these crisis period go away after a while... Sadly, for now, they are still coming back from time to time (2) i started phsycoanalysis before stoping the zoloft. It has helped me deal with the crisis periods without medication... Now, for exemple, as im writing this in my palmtop, laying down, the symptons are gone. Its 1am in brasil now. So, when the crisia start, try to do something you like. Dont try to force yourself into sleep.... Read, surf the net, talk to your husband/wife....Good luck.
I am currently weening off geodon at 20mg weekly. I feel LESS delusional and angry without it! My psychiatrist is an overprescribing authority freak, so I carefully open capsules and "eyeball" the closest to possible dose accurately, and am having remarkable results. Of course withdrawl (withdrawal) is uncomfortable, but it is doable. I firmly believe I was misdiagnosed and railroaded into psych drugs. I can think very rationally.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.